Jantra (jantra) wrote in bad_service,
Jantra
jantra
bad_service

Is this bad_service?

After a debate with my mother over this situation, I think I need more opinions.

I'm a big girl. I'm about 40 pounds over weight, and I have been trying hard to lose the extra weight. Due to medical circumstances, I lose it at a snail's pace at best. I had been stuck at 153 pounds for a very long time, unable to really get under that amount. I mean, a long time being like... 6 months at least. It is a source of stress in my life, and honestly a source of depression. MANY times I have spoken with my doctor about this, about things to change, to do, how its effecting me...



I also have severe period pains. Like... curled up on the floor of the bathroom hoping I don't throw up, have passed out before, unable to do anything but not-think and cry type of pain. I decided after the last time this happened, I HAD to do something. Anything. So, stupidly naively of me, I went to my doctor the week that my period was happening.

I talked to her about the pain, and she recommended good ol' pill-type birth control. She told me what it should do to help, and I was excited that it could work. But something nudged my conscious.

"Doesn't it normally make people gain weight?"

Her EXACT response was "Oh, don't worry about it." I... stupidly trusted her. I started to take the pill that Sunday (the first sunday after my period, as per the instructions) and was religious on taking it every day about 8:30ish when I got to work.

Well, first off, let's say that the BC was the worst possible thing that she could have ever have given me for period pains. I know it won't affect everyone the same, and I do not hold this part against her, but instead of one day of debilitating pain... it went on for FOUR DAYS. Worst period of my life.

Now remember that 153 pounds I told you about above? And the stress/depression weight has been in my life?

I gained 12 pounds in the month I was on the pill. TWELVE. ONE-TWO. I went from 153 pounds to 165 in a MONTH. After six months of being stuck at 153. I almost shit a brick when I got on my scale.

Also: After I told her about the HOLYCRAPONASTICK pain for four days, she told me I would need to go to an OBGYN to discuss anything further about my 'problem'.

So, my question is this: Was it bad service for her to tell me to "not worry" about the most likely side effect of BC (which I now KNOW is the most common side effect after reading up a lot about it after the fact, stupid me), knowing how much my weight already stressed me out... or am I overthinking this to much?

She could have said "Yes, weight gain is a common-side effect and knowing about your past problems with weight, maybe you should talk to an OBGYN about this and find another method?" Or told me about any number of alternative methods that could have helped.

Thanks guys.

(Edit: Thank you, EVERYONE! This community has not only been very helpful, but incredibly uplifting. I plan to speak to my doctor today at my appointment (originally it was Wednesday but I asked for it to be bumped up) and depending on how she reacts, I will be looking for a new GP. Also, I am searching for an OBGYN in the area so that will be taken care of, and we will see what happens! I will update everyone later! ...and hey, look at that, I got tags! ^_^)
Tags: *medical/pharmacy, question
Subscribe
  • Post a new comment

    Error

    Comments allowed for members only

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 218 comments
Previous
← Ctrl ← Alt
Next
Ctrl → Alt →
Previous
← Ctrl ← Alt
Next
Ctrl → Alt →